ITEM METADATA RECORD
Title: Hermite-Padé rational approximation to irrational numbers
Authors: Van Assche, Walter # ×
Issue Date: 2010
Publisher: Heldermann Verlag
Series Title: Computational Methods and Function Theory vol:10 issue:2 pages:585-602
Abstract: We will describe a method for proving that a given real number is irrational. It amounts to constructing explicit rational approximants to the real number which are "better than possible" should the real number be rational. The rational approximants are obtained by evaluating a Hermite-Padé rational approximant to explicit functions at
a convenient (integer) point. This constructive proof can also be used to prove linear independence over Q of some real numbers and in fact was first used by Hermite to prove the transcendence of e. The method is illustrated by various examples involving the zeta-function.
ISSN: 1617-9447
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Analysis Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy

 




All items in Lirias are protected by copyright, with all rights reserved.

© Web of science